Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 119, NWS Charleston, WV

July 14, 201510 counties in West Virginia; Lawrence County, Kentucky

NWS Charleston, WV issued this severe thunderstorm warning at Jul 14, 2015, 6:35 PM EDT for 10 counties in West Virginia; Lawrence County, Kentucky. It was in force for 55 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2015, 6:35 PM EDT (22:35 UTC)
Expired
Jul 14, 2015, 7:30 PM EDT
In force
55 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Lawrence County, KY, Boone County, WV, Fayette County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, Mingo County, WV, Nicholas County, WV, Raleigh County, WV, Wayne County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 38 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 6:35 PM EDTTSTM WND DMGBlaine, KYTREES DOWN.
Jul 14, 6:50 PM EDTTSTM WND DMGChapmanville, WVTREES DOWN.
Jul 14, 6:50 PM EDTTSTM WND DMGFayetteville, WVSEVERAL TREES AND POWER LINES DOWN.
Jul 14, 6:56 PM EDTTSTM WND DMG4 Sw Madison, WVTREE ACROSS LOW GAP RD.
Jul 14, 7:00 PM EDTTSTM WND DMGFayetteville, WVSEVERAL LIMBS AND A TREE DOWN
Jul 14, 7:00 PM EDTTSTM WND DMGLogan, WVSEVERAL TREES DOWN.
Jul 14, 7:09 PM EDTTSTM WND DMG46 Nw Flat Top, WVEMERGENCY MANAGER REPORTS SEVERAL TREES DOWN WITHIN THE COMMUNITY OF QUINWOOD IN GREENBRIER COUNTY, WV.
Jul 14, 7:15 PM EDTTSTM WND DMGDanville, WVTREE DOWN ACROSS SIX MILE ROAD
Jul 14, 7:15 PM EDTTSTM WND DMGWilliamson, WVSEVERAL TREES DOWN. POWER OUT.
Jul 14, 7:32 PM EDTTSTM WND GST 372 Se Stanaford, WVRALEIGH COUNTY AIRPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 12:40 PM EDTSevere Thunderstorm WatchSPC7 hr
Jul 14, 5:10 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

746 
WUUS51 KRLX 142235
SVRRLX
KYC127-WVC005-019-039-043-045-059-067-081-099-109-142330-
/O.NEW.KRLX.SV.W.0119.150714T2235Z-150714T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
635 PM EDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN KENTUCKY...
  NORTHERN RALEIGH COUNTY IN WEST VIRGINIA...
  SOUTHWESTERN NICHOLAS COUNTY IN WEST VIRGINIA...
  SOUTHERN WAYNE COUNTY IN WEST VIRGINIA...
  MINGO COUNTY IN WEST VIRGINIA...
  FAYETTE COUNTY IN WEST VIRGINIA...
  SOUTHWESTERN LINCOLN COUNTY IN WEST VIRGINIA...
  BOONE COUNTY IN WEST VIRGINIA...
  LOGAN COUNTY IN WEST VIRGINIA...
  NORTHWESTERN WYOMING COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN KANAWHA COUNTY IN WEST VIRGINIA...

* UNTIL 730 PM EDT

* AT 634 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
  GAULEY BRIDGE TO NEAR MADISON TO BLAINE...AND MOVING SOUTHEAST AT
  30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BECKLEY...SUMMERSVILLE...WILLIAMSON...MADISON...FAYETTEVILLE...
  LOUISA...LOGAN...RAINELLE...BLAINE...BABCOCK STATE PARK...OAK
  HILL...MONTGOMERY...MOUNT HOPE...MABSCOTT...ANSTED...OCEANA...
  CHAPMANVILLE...SMITHERS...MAN AND GAULEY BRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DEADLY LIGHTNING AND 
VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3809 8292 3816 8273 3809 8257 3811 8172
      3829 8083 3817 8076 3808 8089 3806 8080
      3804 8083 3798 8077 3795 8081 3787 8075
      3771 8141 3765 8223 3768 8230 3776 8231
      3796 8253 3788 8262 3800 8294 3799 8303
TIME...MOT...LOC 2234Z 326DEG 26KT 3821 8121 3810 8173 3802 8282 

$$

25
2 follow-up statements
672 
WWUS51 KRLX 142314
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
714 PM EDT TUE JUL 14 2015

KYC127-WVC039-043-067-099-142322-
/O.CAN.KRLX.SV.W.0119.000000T0000Z-150714T2330Z/
LAWRENCE KY-NICHOLAS WV-WAYNE WV-LINCOLN WV-KANAWHA WV-
714 PM EDT TUE JUL 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE...SOUTHWESTERN
NICHOLAS...SOUTHERN WAYNE...SOUTHWESTERN LINCOLN AND SOUTHEASTERN
KANAWHA COUNTIES IS CANCELLED...

THE STRONGEST PORTIONS OF THE STORMS WHICH PROMPTED THE WARNING HAVE 
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN 
CANCELED. GUSTY WINDS...LIGHTNING AND HEAVY RAIN WERE STILL IN THE 
AREA.

LAT...LON 3805 8173 3795 8140 3811 8088 3808 8089
      3806 8080 3804 8083 3798 8077 3795 8081
      3787 8075 3771 8141 3765 8223 3768 8230
      3776 8231 3784 8239 3800 8203
TIME...MOT...LOC 2312Z 061DEG 72KT 3797 8110 3786 8162 3774 8270 

$$

WVC005-019-045-059-081-109-142330-
/O.CON.KRLX.SV.W.0119.000000T0000Z-150714T2330Z/
RALEIGH WV-MINGO WV-FAYETTE WV-BOONE WV-LOGAN WV-WYOMING WV-
714 PM EDT TUE JUL 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHERN RALEIGH...NORTHERN MINGO...SOUTHERN FAYETTE...SOUTHERN
BOONE...LOGAN AND NORTHWESTERN WYOMING COUNTIES...

AT 712 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR OAK
HILL TO BALD KNOB TO ODDS...MOVING SOUTH AT 65 MPH.

LOCATIONS IMPACTED INCLUDE...
BECKLEY...WILLIAMSON...FAYETTEVILLE...LOGAN...RAINELLE...BABCOCK
STATE PARK...OAK HILL...MOUNT HOPE...MABSCOTT...OCEANA...
CHAPMANVILLE...MAN...DELBARTON...PROSPERITY...WHARTON...BALD KNOB...
HOLDEN...SOUTH WILLIAMSON...AFLEX AND DRY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3805 8173 3795 8140 3811 8088 3808 8089
      3806 8080 3804 8083 3798 8077 3795 8081
      3787 8075 3771 8141 3765 8223 3768 8230
      3776 8231 3784 8239 3800 8203
TIME...MOT...LOC 2312Z 061DEG 72KT 3797 8110 3786 8162 3774 8270 

$$

12
800 
WWUS51 KRLX 142332
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
732 PM EDT TUE JUL 14 2015

WVC005-019-045-059-081-109-142340-
/O.EXP.KRLX.SV.W.0119.000000T0000Z-150714T2330Z/
RALEIGH WV-MINGO WV-FAYETTE WV-BOONE WV-LOGAN WV-WYOMING WV-
732 PM EDT TUE JUL 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RALEIGH...NORTHERN
MINGO...SOUTHERN FAYETTE...SOUTHERN BOONE...LOGAN AND NORTHWESTERN
WYOMING COUNTIES HAS EXPIRED...
    
THE STRONGEST PORTIONS OF THE STORMS WHICH PROMPTED THE WARNING HAVE 
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED 
TO EXPIRE. GUSTY WINDS...LIGHTNING AND HEAVY RAIN WERE STILL IN THE 
AREA.

AN ADDITIONAL SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR PORTIONS 
OF FAYETTE...LOGAN...MINGO...RALEIGH AND WYOMING COUNTIES IN WEST 
VIRGINIA UNTIL 8 PM.

LAT...LON 3805 8173 3795 8140 3811 8088 3808 8089
      3806 8080 3804 8083 3798 8077 3795 8081
      3787 8075 3771 8141 3765 8223 3768 8230
      3776 8231 3784 8239 3800 8203
TIME...MOT...LOC 2327Z 326DEG 26KT 3797 8110 3786 8162 3774 8270 

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 5:22 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 14, 5:22 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
522 PM EDT TUE JUL 14 2015

.SYNOPSIS...
MID/UPPER LEVEL DISTURBANCE IN NORTHWEST FLOW SWINGS THRU THIS
EVENING. SURFACE COLD FRONT TONIGHT. DRIER WEDNESDAY BEHIND THE
FRONT. WARMER BY THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
STORMS FIRING AS EXPECTED AHEAD OF FRONT AND MID LEVEL TROF AXIS.
STORMS INTO PERRY COUNTY BY 19Z...MOVING ESE AROUND 35 KNOTS.

HOPING ENOUGH MID LEVEL DYNAMICS AND WITH MID LEVEL TROF PASSING
AROUND 00Z...THAT THE VEERING FLOW AND STEERING CURRENT PREVENTS
ANY ESE TO WNW TRAINING...AND PUSHES THE MAIN LINE QUICKLY ESE.
CAN HANDLE 0.50 TO .75 OF RAIN IN THE WET COUNTIES...IF WE CAN GET
THE MAIN LINE PASS AFTER REACHING THAT PCPN RANGE. THE LOWERING
FLASH FLOOD THREAT MAY BE AT THE PRICE OF WIND/HAIL. THE WIND
AND HAIL THREAT IS GREATER TODAY...WITH MORE AVAILABLE CAPE.

A FEW LIGHTER SHOWERS EXPECTED OVERNIGHT ASSOCIATED WITH THE
FRONT.  HAVE LOW CLOUDS DEVELOPING IN THE WAKE OF THE FRONT...
AND LINGERING 12Z TO 15Z WEDNESDAY...BEFORE LIFTING. A FEW
LIGHT SHOWERS COULD LINGER WEDNESDAY MORNING IN THE WV
MOUNTAINS.  FIGURING DEW POINTS WILL NOT BE IN ANY BIG HURRY
TO LOWER IN WAKE OF THE FRONT...DUE TO WET VEGETATION.

LOOKING FORWARD TO THE DRIER AIR MOVING IN DURING THE DAY ON
WEDNESDAY AFTERNOON.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
NO SIGNIFICANT CHANGES WERE MADE TO THE PREVIOUS FORECAST. COLD
FRONT WELL TO THE SOUTH OF THE AREA AT THE START OF THE
PERIOD...WITH HIGH PRESSURE IN CONTROL. THE HIGH WILL GRADUALLY
SLIDE OFF TO THE EAST ON THURSDAY...ALLOWING FOR A RETURN
FLOW...AND THE POSSIBILITY OF EITHER JUST SOME CU...OR -SHRA
ACROSS THE MOUNTAIN COUNTIES THURSDAY AFTERNOON.

AREA WILL STAY DRY ON FRIDAY...BUT HUMIDITY WILL BE ON THE
INCREASE. ANOTHER FRONT WILL APPROACH THE AREA FROM THE WEST LATER
ON FRIDAY...WITH A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS
DEVELOPING ACROSS THE WEST.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
GENERALLY USED WPC THINKING WITH SOME TWEAKS. SURFACE HIGH PRESSURE
WILL MOVE EAST ON SATURDAY. EXPECT SOME UPPER LEVEL RIDGING ON
SUNDAY AND SUNDAY NIGHT WHICH SHOULD LIMIT THE COVERAGE OF ANY
CONVECTION DURING THIS PERIOD. A WEAK COLD FRONT WILL THEN
APPROACH THE REGION FROM THE NORTHWEST MONDAY NIGHT...BEFORE
PUSHING SOUTHEAST ON TUESDAY.

DAYTIME TEMPERATURES WILL BE QUITE WARM/HOT WITH MID 80S TO LOWER
90S ACROSS THE LOWLANDS. BEHIND THE FRONT...COOLER AIR WILL FILTER
IN.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
HAVE CONVECTIVE COMPLEX MOVING ESE AROUND 35 TO 40 KNOTS THROUGH
MOST TAF SITES MOSTLY 1930Z TO 23Z. LINGERING LIGHTER SHOWERS
POSSIBLE WITH THE FRONT. BRIEF IFR IN ANY THUNDERSTORM. WIND GUSTS
OF 40 KNOTS EASILY POSSIBLE.

DEVELOPING STRATUS NR 1 THSD FT 03Z TO 06Z...THEN LINGERING IN WV
12Z TO 15Z BEFORE LIFTING. FIGURING LOW LEVEL FLOW AND THE STRATUS
SHOULD PREVENT THICK FOG DEVELOPING. ANY FOG SHOULD BE TEMPORARILY
AND RAIN INDUCED IN THE HIGH DEW POINT AIR.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: EXTENT AND TIMING OF LOWER POST FRONTAL STRATUS
COULD VARY.

AFTER 18Z WEDNESDAY...IFR IN FOG POSSIBLE 06Z TO 12Z THURSDAY...AND
MAYBE AGAIN FRIDAY MORNING.

.HYDROLOGY...
WE ARE MOST CONCERN ABOUT THE COAL RIVER...IF IT GETS HIT AGAIN LATE
TODAY AND THIS EVENING...SINCE CREST FROM JUST THE RAIN LAST
NIGHT WOULD BE 06Z TO 12Z TUESDAY. HOPING THE SHOT OF RAIN IS
QUICK AND WITH BASIN AREA AMOUNTS AOB 0.75 INCHES.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR WVZ005>011-
     013>020-024>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR OHZ066-067-
     075-076-083>087.
KY...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR KYZ101>103-
     105.
VA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR VAZ003-004.

&&

SYNOPSIS...KTB/SL
NEAR TERM...KTB/30
SHORT TERM...SL
LONG TERM...JSH
AVIATION...KTB
Hazardous weather outlook, Jul 14, 12:51 PM EDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1251 PM EDT TUE JUL 14 2015

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032-
037>040-046-047-151700-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1251 PM EDT TUE JUL 14 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 421 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ024>026-033>036-151700-
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-
1251 PM EDT TUE JUL 14 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS EVENING...WITH
DAMAGING WIND GUSTS AND LARGE HAIL THE MAIN THREATS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 14, 6:16 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
616 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND DMG     MIDDLEPORT              39.00N  82.06W
07/14/2015                   MEIGS              OH   911 CALL CENTER

            TREE DOWN ON HOUSE

&&

EVENT NUMBER RLX1501705

ARB
Local storm report, Jul 14, 6:17 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
617 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     MIDDLEPORT              39.00N  82.06W
07/14/2015                   MEIGS              OH   911 CALL CENTER

            POWER LINES AND POLES DOWN

&&

EVENT NUMBER RLX1501706

ARB
Local storm report, Jul 14, 6:19 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
619 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     1 WNW CHARLESTON        38.35N  81.64W
07/14/2015                   KANAWHA            WV   EMERGENCY MNGR

            ROOF BLOWN OFF OF CAR WASH AT VIRGINIA ST. AND PENNA
            AVE.

&&

EVENT NUMBER RLX1501707

FB
Local storm report, Jul 14, 6:21 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
621 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FLASH FLOOD      HUNTINGTON              38.41N  82.43W
07/14/2015                   CABELL             WV   PUBLIC

            1 TO 2 FT OF FAST MOVING WATER FLOODING ARLINGTON BLVD.

&&

EVENT NUMBER RLX1501708

NW
Local storm report, Jul 14, 6:28 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
628 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     FLASH FLOOD      1 SSW PEA RIDGE         38.40N  82.33W
07/14/2015                   CABELL             WV   PUBLIC

            WATER INSIDE OUT BUILDINGS AND FLOODING YARDS FROM
            DAVIS CREEK.

&&

EVENT NUMBER RLX1501709

FB
Local storm report, Jul 14, 6:32 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
632 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      1 ENE PEA RIDGE         38.42N  82.31W
07/14/2015                   CABELL             WV   EMERGENCY MNGR

            REPORTS OF SIX VEHICLES STUCK IN WATER.

&&

EVENT NUMBER RLX1501710

FB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 1:30 AM EDTFlash Flood WarningRLXMason6 hr
Jul 14, 1:51 AM EDTFlash Flood WarningRLXBoone, Cabell, Jackson, Kanawha, Mason, Putnam and 1 more5 hr
Jul 14, 2:10 AM EDTFlash Flood WarningRLXCabell, Wayne3 hr
Jul 14, 2:23 AM EDTFlash Flood WarningRLXBoone, Cabell, Kanawha, Lincoln, Logan, Mingo and 2 more4 hr
Jul 14, 2:48 AM EDTFlash Flood WarningRLXJackson3 hr
Jul 14, 3:21 AM EDTFlash Flood WarningRLXBoone, Clay, Fayette, Kanawha, Logan, McDowell and 5 more6 hr
Jul 14, 4:18 AM EDTFlash Flood WarningRLXMcDowell3 hr
Jul 14, 6:05 AM EDTFlash Flood WarningRLXBoone, Cabell, Kanawha, Lincoln, Logan, Mingo and 2 more6 hr
Jul 14, 3:52 PM EDTSevere Thunderstorm WarningRLXJackson, Pleasants, Ritchie, Wirt, Wood53 min
Jul 14, 3:59 PM EDTSevere Thunderstorm WarningRLXJackson, Mason61 min
Jul 14, 4:27 PM EDTSevere Thunderstorm WarningRLXCabell, Mason63 min
Jul 14, 4:34 PM EDTSevere Thunderstorm WarningRLXCalhoun, Doddridge, Gilmer, Harrison, Jackson, Lewis and 5 more56 min
Jul 14, 4:45 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Putnam, Roane15 min
Jul 14, 4:51 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Putnam, Roane54 min
Jul 14, 4:56 PM EDTFlash Flood WarningRLXCabell, Mason, Putnam4 hr
Jul 14, 5:11 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Mason, Wayne64 min
Jul 14, 5:18 PM EDTSevere Thunderstorm WarningRLXBoone, Braxton, Calhoun, Clay, Gilmer, Jackson and 5 more57 min
Jul 14, 5:43 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Lincoln, Logan, Mingo and 2 more62 min
Jul 14, 5:48 PM EDTSevere Thunderstorm WarningRLXBraxton, Clay, Fayette, Gilmer, Kanawha, Lewis and 5 more57 min
Jul 14, 5:54 PM EDTFlash Flood WarningRLXLincoln, Wayne4 hr
Jul 14, 6:06 PM EDTFlash Flood WarningRLXBoone, Kanawha, Logan, Mingo4 hr
Jul 14, 6:23 PM EDTSevere Thunderstorm WarningRLXFayette, Nicholas, Pocahontas, Randolph, Webster67 min
Jul 14, 6:59 PM EDTFlash Flood WarningRLXMcDowell, Wyoming4 hr
Jul 14, 6:59 PM EDTSevere Thunderstorm WarningRLXFayette, Logan, McDowell, Mingo, Raleigh, Wyoming61 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2015Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.